Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 44, NWS Lake Charles, LA

October 22, 2009Allen Parish, Evangeline Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Oct 22, 2009, 1:13 PM CDT for Allen Parish, Evangeline Parish, Rapides Parish, Louisiana. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 22, 2009, 1:13 PM CDT (18:13 UTC)
Expired
Oct 22, 2009, 1:45 PM CDT
In force
32 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Evangeline Parish, LA, Rapides Parish, LA

What was reported inside it

TimeReportWhereRemark
Oct 22, 1:15 PM CDTTORNADO 07 S Oakdale, LAA WEAK EF0 TORNADO BEGAN SOUTHEAST OF THE ALLEN PARISH AIRPORT AND MOVED NORTHWARD BEFORE ENDING IN THE SOUTHEASTERN PORTIONS OF OAKDALE JUST SOUTH OF HIGHWAY 10. NUMEROUS LARGE TREE LIMBS AND A FEW TREES WERE BLOWN DOWN. NEARLY ALL OF THE PATH WAS THROUGH INA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 22, 11:58 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2009-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2009-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 221813
TORLCH
LAC003-039-079-221845-
/O.NEW.KLCH.TO.W.0044.091022T1813Z-091022T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 PM CDT THU OCT 22 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL EVANGELINE PARISH IN CENTRAL LOUISIANA...
  SOUTH CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF GLENMORA...
  NORTHEASTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF OAKDALE...

* UNTIL 145 PM CDT

* AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO 12 MILES SOUTH OF OAKDALE...OR 6 MILES EAST OF OBERLIN...
  MOVING NORTH AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  OAKDALE BY 130 PM CDT...
  GLENMORA BY 145 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3105 9272 3101 9247 3063 9260 3064 9273
TIME...MOT...LOC 1813Z 189DEG 31KT 3067 9266

$$

LANDRENEAU
1 follow-up statement
000 
WWUS54 KLCH 221841
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT THU OCT 22 2009

LAC003-039-221851-
/O.CAN.KLCH.TO.W.0044.000000T0000Z-091022T1845Z/
EVANGELINE LA-ALLEN LA-
141 PM CDT THU OCT 22 2009

...THE TORNADO WARNING FOR NORTHEASTERN ALLEN AND WEST CENTRAL
EVANGELINE PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3103 9260 3102 9253 3101 9252 3090 9257
      3090 9266 3104 9266
TIME...MOT...LOC 1841Z 196DEG 26KT 3092 9261

$$

LAC079-221845-
/O.CON.KLCH.TO.W.0044.000000T0000Z-091022T1845Z/
RAPIDES LA-
141 PM CDT THU OCT 22 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR SOUTH
CENTRAL RAPIDES PARISH...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED NEAR 
GLENMORA...MOVING NORTH AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3103 9260 3102 9253 3101 9252 3090 9257
      3090 9266 3104 9266
TIME...MOT...LOC 1841Z 196DEG 26KT 3092 9261

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 22, 12:47 PM CDT, 26 minutes earlier.

Area forecast discussion, Oct 22, 12:47 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1247 PM CDT THU OCT 22 2009

.AVIATION...
THE SQUALL LINE IN SW LA MOVING EASTWARD AT THIS TIME AT TOWARDS
LFT...ARA AND AEX. IFR CONDITIONS. FLIGHT CONDITIONS MVFR TO
IMPROVE ACROSS SOUTHEAST TEXAS THROUGH THE LATE AFTERNOON HOURS.

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT THU OCT 22 2009/

AVIATION...
FOR THE 22/12Z TAF ISSUANCE...
NUMEROUS SHOWERS ARE FILLING IN ACROSS SOUTHEAST TEXAS AS LOW
LEVEL SOUTHERLY WINDS AND SOUTHWEST FLOW ALOFT BRINGING IN
ABUNDANT GULF AND EAST PACIFIC MOISTURE. MEANWHILE...STRONG UPPER
LEVEL DISTURBANCE WILL HELP ENHANCE ACTIVITY DURING THE MORNING
INTO EARLY AFTERNOON HOURS...WHILE RAIN CHANCES DO NOT END UNTIL
SURFACE COLD FRONT MOVES ACROSS SOUTHEAST TEXAS DURING THE LATE
AFTERNOON AND CENTRAL AND SOUTHWEST LOUISIANA DURING THE EARLY
EVENING HOURS.

WILL GO WITH PREVAILING SHOWERS WITH TS IN THE VICINITY FOR KBPT
TO START THE TAF FORECAST...WITH THESE CONDITIONS ARRIVING AT KLCH
BY 22/14Z...KAEX BY 22/15Z AND KLFT/KARA BY 22/16Z. MVFR CEILINGS
WITH MVFR/IFR VISIBILITIES POSSIBLE AS THIS ACTIVITY MOVES ACROSS.

RUA

PREV DISCUSSION... /ISSUED 621 AM CDT THU OCT 22 2009/

UPDATE...
UPDATED GRIDS...ZONES AND COASTAL WATERS FORECAST FOR TORNADO
WATCH 771 IN EFFECT UNTIL 1 PM THIS AFTERNOON. CONVECTION
CONTINUES TO INCREASE OVER OUR WRN ZONES THIS MORNING. VWP
PROFILES REMAIN INDICATIVE OF DECENT LOW LEVEL SHEAR AND THE
POTENTIAL FOR ROTATING STORMS AS WELL AS A FEW TORNADOES OR
WATERSPOUTS THIS MORNING.

PREV DISCUSSION... /ISSUED 447 AM CDT THU OCT 22 2009/

HEAVY RAINFALL EVENT SHAPING UP FOR TODAY...

SYNOPSIS...
WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS THIS MORNING SHOWS
LARGE UPPER LOW CENTERED OVER WRN KS. AHEAD OF THIS LOW...A BROAD
SWATH OF DIVERGENT SOUTHWESTERLY FLOW COVERED THE SRN PLAINS INTO
THE LOWER MS VALLEY. DEEP MOISTURE WAS SPREADING TOWARD THE NRN
PLAINS AND MID MS VALLEY.

AT THE SFC...LOW PRESSURE WAS CENTERED OVER SRN KS NR ICT...WITH
THE COLD FRONT EXTENDING SOUTH TOWARD OKC AND DFW EXTENDING SW
ALONG ROUGHLY THE I-35 CORRIDOR. AREA RADAR MOSAIC INDICATED A
BROAD AREA OF MODERATE RAIN ACRS MUCH OF TX INTO OK AND ARK...WITH
SCT SHOWERS AND ISOLATED THUNDERSTORMS TOWARD LA.

DISCUSSION...
THE UPPER LOW WILL CONTINUE TO MOVE OVER THE CNTRL PLAINS
TODAY...GRADUALLY OPENING INTO A TROUGH FRIDAY AS IT MOVES TOWARD
THE GREAT LAKES. BOTH THE NAM AND GFS DEPICT SFC LOW PRESSURE
DEVELOPING ALONG THE TX COAST THIS AM...WHICH WILL TREK NE TOWARD
THE LAKES AREA OF TX BY EARLY AFTN THEN NE LA BY EARLY EVENING.
AHEAD OF THIS FEATURE...STRONG SOUTHERLY WINDS WILL CONTINUE TO
BRING WARM MOIST AIR OVER THE AREA WITH SFC DEWPOINTS INTO THE
LOWER 70S. SPC NOW INDICATING A SLIGHT RISK FOR SEVERE WEATHER
OVER THE AREA TODAY AS THIS SFC LOW PROVIDES A FOCUS FOR STORM
DEVELOPMENT. STRONG LOW LEVEL SHEAR WITH SREH HELICITIES BETWEEN
200 AND 300 M2/S2 WILL CONTRIBUTE TO THE POTENTIAL FOR SOME
ROTATING STORMS AND A FEW COULD BECOME STRONG TO SEVERE DESPITE
WEAK MID LEVEL LAPSE RATES AND MODEST INSTABILITY. WILL ADDRESS
THE POTENTIAL FOR SEVERE WEATHER FURTHER IN THE HWO.

OVERALL...THIS EVENT IS EXPECTED TO BE MORE OF A HEAVY RAINFALL
EVENT. ABUNDANT MOISTURE IS IN PLACE WITH PWS BETWEEN 2.0-2.2
INCHES...ALONG WITH THE REMNANTS OF RICK BEING ENTRAINED INTO THE
MEAN SWRLY FLOW. AS THE SYSTEM MOVES EAST...FAVORABLE JET DYNAMICS
WILL ENHANCE UPPER DIFFLUENCE AND LARGE SCALE LIFT...HELPING TO
SUPPORT WIDESPREAD MODERATE TO HEAVY RAINFALL. AREA TOTALS OF
AROUND 2 INCHES ARE EXPECTED TODAY...WITH ISOLATED AMOUNTS OF UP TO
5 INCHES POSSIBLE IN SOME LOCATIONS. AT THIS TIME...HAVE HELD OFF
ON ISSUING AN FFA AS AREA HAS HAD NEARLY A WEEK TO DRY OUT SINCE
THE LAST EVENT AND ANY FLOODING IS EXPECTED TO BE LOCALIZED IN
NATURE. FURTHERMORE...MOST AREA RIVERS ARE NEAR BASE FLOW AND
SHOULD BE CAPABLE OF HANDLING THE RUNOFF.

EXPECT ALL OF THIS MESS TO COME TO AN END ONCE THE FRONT CROSSES
THE AREA THIS EVENING INTO TONIGHT...AND IT SHOULD BE WELL EAST OF
THE AREA BY FRIDAY MORNING. BEHIND THE FRONT...NORTHERLY WINDS
WILL BEGIN TO USHER IN DRIER COOLER AIR WITH A PLEASANT WEEKEND ON
TAP. A SLT CHC FOR RAIN RETURNS ON MONDAY AS A DISTURBANCE PASSES
THE AREA...WITH A STRONGER FRONT EXPECTED TOWARD THE LATTER PART
OF NEXT WEEK.

MARINE...
MODERATE TO STRONG SOUTHEASTERLY WINDS AND INCREASING SEAS AND
WILL CONTINUE TODAY AS A COLD FRONT MOVES TOWARD THE NORTHWEST GULF.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE OFFSHORE.
THE STRONG COLD FRONT WILL CROSS THE GULF WATERS ON TONIGHT...WITH
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED. IN THE WAKE OF THE
FRONT...STRONG NORTHWESTERLY WINDS AND ROUGH SEAS ARE EXPECTED TO
DEVELOP FRIDAY INTO SATURDAY AND THE SMALL CRAFT ADVISORY WILL
LIKELY NEED TO BE EXTENDED. WINDS SHOULD BEGIN TO DIMINISH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  60  70  51  74  54 /  40  10   0   0   0
KBPT  58  69  49  73  56 /  20  10   0   0   0
KAEX  56  66  44  72  49 /  50  10   0   0   0
KLFT  62  70  51  72  52 /  60  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
     LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
     FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Oct 22, 5:15 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CDT THU OCT 22 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-231015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
515 AM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN AND A FEW THUNDERSTORMS WILL OCCUR TODAY AS A
STRONG STORM SYSTEM MOVES OVER THE AREA. THERE IS THE POTENTIAL
FOR SOME ROTATING STORMS TO DEVELOP AND A FEW COULD BECOME STRONG
TO SEVERE. THE PRIMARY SEVERE THREATS FROM ANY STORMS THAT DEVELOP
WILL BE DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO.

OF GREATER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAINFALL TODAY.
GULF MOISTURE WILL COMBINE WITH MOISTURE FROM THE REMNANTS OF
TROPICAL STORM RICK ALLOWING FOR WIDESPREAD RAINFALL TOTALS OF
AROUND TWO INCHES WITH ISOLATED AMOUNTS OF UP TO 5 INCHES POSSIBLE
IN SOME LOCATIONS. THIS WILL LIKELY RESULT IN MINOR FLOODING OF
URBAN AND LOW LYING AREAS. WIDESPREAD FLOODING IS NOT EXPECTED
HOWEVER.

MOST OF THE FLOOD AND SEVERE WEATHER THREAT WILL BE CONFINED TO
AREAS NORTH OF INTERSTATE 10.

THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST THIS EVENING
AS A COLD FRONT MOVES THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT CHANCE FOR RAIN WILL BE MONDAY AS A WEAK DISTURBANCE
MOVES OVER THE AREA...OTHERWISE...MOSTLY DRY WEATHER IS EXPECTED
THROUGH THE PERIOD.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS THIS TIME.

24

In the hours before

Local storm report, Oct 22, 11:39 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1139 AM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     FLASH FLOOD      10 W WOODVILLE          30.75N 94.59W
10/22/2009                   TYLER              TX   DEPT OF HIGHWAYS

            TXDOT REPORTS FM 1745 IS FLOODED NEAR THE TYLER/POLK
            COUNTY LINE.

&&

BRAZZELL
Special weather statement, Oct 22, 12:22 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1222 PM CDT THU OCT 22 2009

LAZ031-221745-
ALLEN LA-
1222 PM CDT THU OCT 22 2009

...SIGNIFICANT WEATHER ALERT FOR ALLEN PARISH UNTIL 1245 PM CDT...

AT 1221 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 12 MILES SOUTH OF OAKDALE...OR ABOUT 4
MILES NORTHEAST OF OBERLIN...MOVING NORTH AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OAKDALE BY 1240 PM CDT...

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

06
Local storm report, Oct 22, 12:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TORNADO          JENNINGS                30.22N 92.66W
10/22/2009                   JEFFERSON DAVIS    LA   NWS EMPLOYEE

            TORNADO REPORTED CROSSING I-10 NEAR JENNINGS.

&&

DJONES
Local storm report, Oct 22, 12:33 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1233 PM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     TORNADO          4 NW JENNINGS           30.26N 92.70W
10/22/2009                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            TORNADO STILL ON THE GROUND ONE MILE NORTH OF
            INTERSTATE.CARS HAVE BEEN OVERTURNED ON THE INTERSTATE.

&&

BRAZZELL
Local storm report, Oct 22, 12:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1249 PM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     TORNADO          3 W JENNINGS            30.23N 92.71W
10/22/2009                   JEFFERSON DAVIS    LA   NWS EMPLOYEE

            NWS EMPOYEE REPORTS THAT MANY TREES AND POWER LINES ARE
            DOWNED ALONG HWY 90 WITH DAMAGE TO A SILO. HE IS
            CURRENTLY CONDUCTING A DAMAGE SURVEY.

&&

BRAZZELL
Local storm report, Oct 22, 1:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
107 PM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     TSTM WND DMG     ELTON                   30.48N 92.70W
10/22/2009                   JEFFERSON DAVIS    LA   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN. TREE FELL ON HOUSE IN ELTON.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 9:51 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Cameron, Vernon3 hr
Oct 22, 9:57 AM CDTSpecial Marine WarningLCH2 hr
Oct 22, 10:04 AM CDTTornado WarningLCHCameron26 min
Oct 22, 10:11 AM CDTTornado WarningLCHCameron34 min
Oct 22, 10:25 AM CDTRiver Flood WarningLCHRapides11 hr
Oct 22, 10:25 AM CDTRiver Flood WarningLCHCalcasieu30 hr
Oct 22, 10:27 AM CDTTornado WarningLCHBeauregard, Calcasieu48 min
Oct 22, 10:48 AM CDTTornado WarningLCHCameron27 min
Oct 22, 10:53 AM CDTTornado WarningLCHCalcasieu, Jefferson Davis37 min
Oct 22, 11:00 AM CDTTornado WarningLCHCameron45 min
Oct 22, 11:09 AM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis35 min
Oct 22, 11:27 AM CDTSpecial Marine WarningLCH93 min
Oct 22, 11:45 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion45 min
Oct 22, 12:12 PM CDTFlash Flood WarningLCHCameron3 hr
Oct 22, 12:29 PM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis61 min
Oct 22, 12:39 PM CDTSpecial Marine WarningLCH66 min
Oct 22, 12:51 PM CDTSevere Thunderstorm WarningLCHCameron, Vermilion54 min
Oct 22, 1:07 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis3 hr
Oct 22, 1:09 PM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Evangeline, Jefferson Davis, Lafayette, Saint Landry66 min
Oct 22, 1:27 PM CDTSevere Thunderstorm WarningLCHRapides48 min
Oct 22, 1:33 PM CDTSpecial Marine WarningLCH117 min
Oct 22, 1:37 PM CDTTornado WarningLCHRapides23 min
Oct 22, 1:56 PM CDTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more64 min
Oct 22, 2:11 PM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more64 min
Oct 22, 2:22 PM CDTAreal Flood AdvisoryLCHAvoyelles, Evangeline, Rapides3 hr
Oct 22, 2:33 PM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Lafayette, Saint Landry, Saint Martin, Vermilion3 hr
Oct 22, 2:50 PM CDTFlash Flood WarningLCHRapides3 hr
Oct 22, 2:57 PM CDTRiver Flood WarningLCHCalcasieu7 hr
Oct 22, 3:33 PM CDTRiver Flood WarningLCHLafayette, Vermilion25 hr
Oct 22, 3:36 PM CDTSpecial Marine WarningLCH114 min
Oct 22, 4:04 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary41 min

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.